Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Snack

So what is this aloe vera stuff?

Actually, I have a few questions about it:

What is it? What does it do? Can it be used during Accutane treatment or is it better for post-tane? Any side-effects, such as IB? And where can I get some?

And, uhh...yeah. That's pretty much it. >.>

Share this post


Link to post
Share on other sites

Aloe vera is a type of 'succulent' plant (like cacti) that can be grown at home in most climates. When sliced open, the inside of the leaves produce a gel-like substance that can be used in its pure form in a number of ways. Applied topically to skin, aloe vera gel can soothe skin, reduce dryness, and reduce inflammation. Many people use it for burn treatment.

There are no real 'proven' benefits from using aloe, but it is soothing for sure -- and I found it helps my skin heal after sunburn. It did nothing much for my acne, but soothed Accutane-induced dryness.

One can purchase pure aloe vera gel in most pharmacies or in the lotions department of drug stores, Wal-Mart etc. I would use nothing but 100% pure aloe vera gel on your sensitive skin -- some brands use other ingredients which I find irritating after Accutane treatment. I had one tube of aloe with an ingredient called 'witch-hazel' and it stings when I'm on Accutane, but fine to use when my skin is back to normal! I now use another brand called 'Jason' 100% pure aloe vera gel -- which is nice to use anytime.

Oh, and I experience no side-effects from using aloe. Some might find it a bit sticky ... I don't know if it's pore-clogging or not, but it seems very neutral and is very water-soluble so I would think it should be just fine. It's so natural that you could ingest it safely -- and I think it is sometimes an ingredient in some natural products meant for consumption!

http://en.wikipedia.org/wiki/Aloe_vera

Take care!

Share this post


Link to post
Share on other sites

Yeah, I thought I heard someone say it was supposed to help with red marks or general redness or something along those lines. Well, it certainly seems safe enough, so maybe I'll give it a try.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×